MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS
Model Number 82-1623
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study - the case is a report referring to an approximately 10 years-old male subject.An investigator reported this case from the biomarin sponsored study, cerliponase alfa observational study."on an unreported date, the subject underwent implantation of intracerebral ventriculostomy (icv) set (codman [generic] number unreported; model unreported) lot number unreported." "on (b)(6) 2018, the subject initiated treatment with bmn 190 (300 milligram, qow, icv).The lot number for bmn 190 was 4304722.The most recent dose was administered on (b)(6) 2022." "on an unreported date, reported as two weeks ago, a cerebral spinal fluid culture (csf) was taken when ivd was assessed; results were pending.On (b)(6) 2022 at 15:24, the results of the csf culture taken two weeks ago was positive (csf culture positive) for propionibacterium acnes.He was at his neurologic baseline and did not have any fevers or signs of cns infection.On the same day, the subject was hospitalized.The severity of the event was reported as grade 3.Infection disease and neurosurgery was consulted and he was recommended for a transfer to inpatient medicine.Treatment for the event included unspecified intravenous antibiotics and assessment of his intraventricular shunt.No action was taken with bmn 190 due to the event.The action taken with the icv device was not reported." "the outcome of the event was reported as recovering/resolving." "the investigator assessed the event of csf culture positive as not related to treatment with bmn 190.However, the investigator assessed the event as related to the icv device.No other etiological factors were reported." additional information received on (b)(6) 2022: "the primary event term, previously reported as positive csf result (csf culture positive), was updated by the investigator to device related infection (device related infection)." "treatment for the event included ceftriaxone." "the investigator assessed the event of device related infection as not related to treatment with brineura.However, the investigator assessed the event as related to the icv device." additional information received on (b)(6) 2022: "additional medical history included central nervous system infection.On (b)(6) 2021, the subject underwent implantation of an intracerebral ventriculostomy (icv) set (codman rickham; model 82-1623), lot number 4304722." "the subject had presented with propionibacterium central nervous system infection of his icv device.The subject had been otherwise well and did not have fevers, vomiting, diarrhea, neck stiffness, "ams", or increased seizure activity.At his baseline examination his catheter site had a small puncture from recent access but no swelling, edema, erythema, induration, or drainage.The subject began vancomycin and additional unspecified tests were to be performed.On an unspecified date, an additional csf culture was taken and results were pending.The patient continued his bmn 190 infusions every two weeks.The csf culture from (b)(6) 2022 came back positive for propionibacterium.The subject's mother reported that he was neurologically at baseline except for mild irritability over the week and that his wound had healed well." "the investigator has assessed the event as medically significant." additional information received on (b)(6) 2022: "the outcome, initially reported as recovering/resolving has been updated to recovered/resolved on (b)(6) 2022 at 11:00." additional information received on (b)(6) 2023: "the onset date, previously reported as (b)(6) 2022 at 15:24 has been updated to (b)(6) 2022 at 15:24." case comment: "the patient experienced csf culture positive for propionibacterium acnes, which is a known complication of icv device use.Propionibacterium acnes are skin commensal bacteria and can cause internal infection following icv device implantation or use.The causality of event is assessed as not related to brineura.Additional information received.The primary event term, previously reported as positive csf result, was updated by the investigator to device related infection.Device related infection is a known complication of icv device use.The causality of event is assessed as not related to brineura.".
 
Additional Manufacturer Narrative
Rickham valve (id 821623) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information: on an unspecified date, the subject underwent implantation of intracerebral ventriculostomy (icv) set (codman rickham; model 82-1623), lot number 4975050.On (b)(6) 2018, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular use).The lot number for brineura was unknown.The most recent dose was administered on (b)(6) 2023.On (b)(6) 2021, the subject had a positive csf culture of rare cutibacterium species which resulted in the removal and replacement of the device after treatment with antibiotics.On (b)(6) 2022, the subject had a positive csf culture of cutibacterium acnes - gram positive rods which resulted in the removal and replacement of the device after treatment with antibiotics.The most recent icv implantation occurred on (b)(6) 2023.On (b)(6) 2023 at 09:08 the subject had a csf culture performed.On (b)(6) 2023 at 14:14, the results of the culture were a positive csf culture (csf culture positive) with micrococcus luteus critical value.The intensity of the event was reported as grade 2.The subject had been afebrile and well appearing with no change from baseline.The subject was reassessed under sterile conditions and a new csf sample was collected on (b)(6) 2023 which was sent for repeat cultures.Upon the returned results, it will be determined if it is a contaminant.No treatment for the event was reported.No action was taken with brineura due to the event.The outcome of the event was reported as recovering/resolving.Biomarin has assessed the event as medically significant.The investigator assessed the event of csf culture positive as not related to treatment with brineura.The investigator assessed the event of csf culture positive as related to the icv device.No other etiological factors were reported.Case comment: the patient experienced csf culture positive for cutibacterium acnes, which is a known complication of icv device use.Cutibacterium acnes are skin commensal bacteria and can cause internal infection following icv device implantation or use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
Additional information was received with a lot number 4975050 this lot number is for a product code 9008150st (forceps) and not a rickham.

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16454418
Report Number3013886523-2023-00063
Device Sequence Number20294550
Product Code JXG
UDI-Device Identifier10886704040514
UDI-Public(01)10886704040514(17)241130(10)4304722
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number82-1623
Device Catalogue Number821623
Device Lot Number4304722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/19/2023
12/01/2023
01/11/2024
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/03/2023
12/28/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (PARACETAMOL) 07/16/2020 TO ONGOING; BACLOFEN (BACLOFEN) 01/19/2021 TO ONGOING; BOOST HIGH PROTEIN 11/12/2020 TO ONGOING; CARBIDOPA (CARBIDOPA) 03/27/2020 TO ONGOING; CLOBAZAM (CLOBAZAM) 12/16/2020 TO ONGOING; CLONAZEPAM (CLONAZEPAM) 09/14/2020 TO ONGOING; CUVPOSA 11/15/2021 TO ONGOING; DIAZEPAM (DIAZEPAM) 12/10/2021 TO ONGOING; DOXYCYCLINE (DOXYCYCLINE); FAMOTIDINE (FAMOTIDINE) 07/07/2020 TO ONGOING; FLUOCINONIDE F 06/10/2020 TO ONGOING; FLUTICASONE PROPIONATE 06/10/2020 TO ONGOING; KEPPRA (LEVETIRACETAM) 09/10/2020 TO ONGOING; MAGNESIUM OXIDE 11/18/2020 TO ONGOING; MIDAZOLAM HYDROCHLORIDE 01/28/2020 TO ONGOING; MIRALAX (MACROGOL 3350) 03/04/2022 TO ONGOING; NYSTATIN (NYSTATIN); POLYETHYLENE GLYCOL 3350 (MACROGOL 3350; PYRIDOXINE (PYRIDOXINE); PYRIDOXINE HYDROCHLORIDE ONGOING; TACROLIMUS MYLAN 11/18/2020 TO ONGOING; TRIAMCINOLONE ACETONIDE 03/04/2022 TO ONGOING; ZONISAMIDE (ZONISAMIDE) 09/24/2020 TO ONGOING
Patient Age11 YR
Patient SexMale
Patient Weight60 KG